• Welcome to the Anxiety Community Forum, a friendly space for discussion, help and support with mental health issues. Please register to post and use the extra features available to members. Click here to register.Everyone is welcome!

Coming off lexapro

Joined
Jul 16, 2018
Messages
67
Likes
22
#1
Hey y'all, what are some experiences you have had coming off your meds? Was it just as bad as coming on it etc?
 

Chris

Active Member
Joined
Aug 9, 2018
Messages
190
Likes
66
#2
Hi @Cirqueme

Well, I came off Zoloft easily without too many side effects, but then I wasn't taking it for very long.. How long have you been on Lexapro?
 

triceps

Well-Known Member
Joined
Aug 7, 2018
Messages
1,026
Likes
544
#3
I came off Prozac over a two week period with I think, little withdrawal symptoms. Sometimes it's hard to tell what's a withdrawal symptom from the symptoms that got you onto the medication in the first place.
 

Chris

Active Member
Joined
Aug 9, 2018
Messages
190
Likes
66
#4
I came off Prozac over a two week period with I think, little withdrawal symptoms. Sometimes it's hard to tell what's a withdrawal symptom from the symptoms that got you onto the medication in the first place.
Lol, that's true.

It's also hard to tell the difference between the side effects that you get on the medication and the withdrawals.. They are basically the same. (in my experience)
 

Chris

Active Member
Joined
Aug 9, 2018
Messages
190
Likes
66
#6
That’s quite some time, I was taking it for 2 months. I would ask your doctor about coming off slowley. If you don’t mind me asking why do you want to quit? Is it not working how you expected?
 

triceps

Well-Known Member
Joined
Aug 7, 2018
Messages
1,026
Likes
544
#8
I just don't have anxiety anymore...mine was a situation thing....the situation is no longer a problem anymore.
Hi Cirqueme. What a pleasant statement to hear on this forum. "I just don't have anxiety anymore". You're an inspiration for the rest of us. Congrats.
 

Hurt&Hopeful

Well-Known Member
Joined
Jul 28, 2018
Messages
601
Likes
310
#12
That's really great, @Cirqueme ! I'm going to give an honest answer to you here - most meds don't cause problems for most people. But there are some exceptions, and it's okay if you struggle. I was on Lexapro for about 5 years (20 mg) and weaned off a little over a year ago. I had really bad side effects - headaches, inexplicable rashes and infections, but mostly just really bad sweats and shaking. I weaned slowly, over about 2 months, but it took about 3-6 months for me to feel like myself again and for the shakes to stop. I don't want that to be discouraging - I'm being honest because it's common for folks that DO have more withdarawl to mistake the withdrawal for anxiety symptoms. ;) So I would just say to make sure you do this together with your doctor, and keep an eye on things. Probably won't be a big deal! Good luck to you!
 
Joined
Jul 16, 2018
Messages
67
Likes
22
#13
That's really great, @Cirqueme ! I'm going to give an honest answer to you here - most meds don't cause problems for most people. But there are some exceptions, and it's okay if you struggle. I was on Lexapro for about 5 years (20 mg) and weaned off a little over a year ago. I had really bad side effects - headaches, inexplicable rashes and infections, but mostly just really bad sweats and shaking. I weaned slowly, over about 2 months, but it took about 3-6 months for me to feel like myself again and for the shakes to stop. I don't want that to be discouraging - I'm being honest because it's common for folks that DO have more withdarawl to mistake the withdrawal for anxiety symptoms. ;) So I would just say to make sure you do this together with your doctor, and keep an eye on things. Probably won't be a big deal! Good luck to you!
Thank you so much :) :) :)
 
Top Bottom